Alert archive / Colorado / Flash Flood Watches in 2018
Flash Flood Watch 9, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Oct 1, 2018, 1:23 PM MDT for 4 counties in Colorado. It took effect at Oct 2, 2018, 3:00 AM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2018, 1:23 PM MDT (19:23 UTC)
- In effect from
- Oct 2, 2018, 3:00 AM MDT
- Expired
- Oct 2, 2018, 9:18 PM MDT
- In force
- 18 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 218 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2592 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WGUS65 KPUB 011923 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 123 PM MDT Mon Oct 1 2018 ...Subtropical moisture associated with the remnants of Hurricane Rosa will have the potential to bring heavy rain to the southwest mountains starting tonight and lasting into Wednesday morning... .Subtropical moisture associated with the remnants of Hurricane Rosa will begin to affect the southwest mountains starting late tonight and lasting into early Wednesday morning. Rain, possibly heavy at times, will have the potential to cause flash flooding to the southwest mountain region. The best chance of heavy rain will be over the south and west facing slopes. The heaviest rain will occur Tuesday afternoon and Tuesday evening. COZ066-068-020330- /O.NEW.KPUB.FF.A.0009.181002T0900Z-181003T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Including the cities of North Pass, Cumbres Pass, and Wolf Creek Pass 123 PM MDT Mon Oct 1 2018 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... The National Weather Service in Pueblo has issued a * Flash Flood Watch for the San Juan mountains and the La Garita mountains. * From late tonight through late Tuesday night * Moisture from the remnants of Hurricane Rosa will move over the region from late tonight through early Wednesday morning. Periods of heavy rain will be likely which could cause flash flooding. * Burn scars in the region will be most susceptible to flash flooding. * People driving over Wolf Creek Pass should be highly alert for flash flooding and rock debris on highway 160. People living in and near burn scar areas should be alert for rapidly rising water and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
5 follow-up statements
042 WGUS65 KPUB 012104 FFAPUB Flood Watch National Weather Service Pueblo CO 304 PM MDT Mon Oct 1 2018 ...Subtropical moisture associated with the remnants of Hurricane Rosa will have the potential to bring heavy rain to the southwest mountains starting tonight and lasting into Wednesday morning... .Subtropical moisture associated with the remnants of Hurricane Rosa will begin to affect the southwest mountains starting late tonight and lasting into early Wednesday morning. Rain, possibly heavy at times, will have the potential to cause flash flooding over the southwest mountain region. The best chance of heavy rain will be over the south and west facing slopes of the San Juans. The heaviest rain is expected occur Tuesday afternoon and Tuesday evening. COZ066-068-020515- /O.CON.KPUB.FF.A.0009.181002T0900Z-181003T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Including the cities of North Pass, Cumbres Pass, and Wolf Creek Pass 304 PM MDT Mon Oct 1 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... The Flash Flood Watch continues for * Portions of central Colorado and south central Colorado, including the La Garita Mountains and the San Juan Mountains. * From late tonight through late Tuesday night * Moisture from the remnants of Hurricane Rosa will move over the region from late tonight through early Wednesday morning. Periods of heavy rain will be likely which could cause flash flooding. * Burn scars in the region will be most susceptible to flash flooding. People traveling on highway 160 across Wolf Creek Pass should be alert for flash flooding and rockslides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
010 WGUS65 KPUB 020439 FFAPUB Flood Watch National Weather Service Pueblo CO 1039 PM MDT Mon Oct 1 2018 ...Subtropical moisture associated with the remnants of Hurricane Rosa will have the potential to bring heavy rain to the southwest mountains starting late tonight and lasting into Wednesday morning... .Subtropical moisture associated with the remnants of Hurricane Rosa will begin to affect the southwest mountains starting late tonight and lasting into early Wednesday morning. Rain, possibly heavy at times, will have the potential to cause flash flooding over the southwest mountain region. The best chance of heavy rain will be over the south and west facing slopes of the San Juan Mountain Range. The heaviest rain is expected occur Tuesday afternoon and Tuesday evening. COZ066-068-021245- /O.CON.KPUB.FF.A.0009.181002T0900Z-181003T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Garita Mountains Above 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Including the cities of North Pass, Cumbres Pass, and Wolf Creek Pass 1039 PM MDT Mon Oct 1 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 AM MDT TUESDAY THROUGH LATE TUESDAY NIGHT... The Flash Flood Watch continues for * A portion of south central Colorado, including the following areas, Eastern San Juan Mountains Above 10000 Ft and La Garita Mountains Above 10000 Ft. * From 3 AM MDT Tuesday through early Wednesday morning. * Moisture from the remnants of Hurricane Rosa will move over the region from late tonight through early Wednesday morning. Periods of heavy rain will be likely which could cause flash flooding. * Burn scars in the region will be most susceptible to flash flooding. People traveling on highway 160 across Wolf Creek Pass should be alert for flash flooding and rockslides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
889 WGUS65 KPUB 021406 FFAPUB Flood Watch National Weather Service Pueblo CO 806 AM MDT Tue Oct 2 2018 ...Subtropical moisture associated with the remnants of Hurricane Rosa will bring heavy rain to the southwest mountains starting today into Wednesday morning... .Subtropical moisture associated with the remnants of Hurricane Rosa will impact the southwest mountains today and tonight. Rain, possibly heavy at times, will have the potential to cause flash flooding over the Eastern San Juan and La Garita Mountains. The best chance of heavy rain will be over the south and west facing slopes of the San Juan Mountain Range and the heaviest rain is expected occur this afternoon and evening. COZ066-068-022215- /O.CON.KPUB.FF.A.0009.000000T0000Z-181003T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Garita Mountains Above 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Including the cities of North Pass, Cumbres Pass, and Wolf Creek Pass 806 AM MDT Tue Oct 2 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * A portion of south central Colorado, including the following areas, Eastern San Juan Mountains Above 10000 Ft and La Garita Mountains Above 10000 Ft. * Through late tonight * Moisture from the remnants of Hurricane Rosa will move over the region from today through early Wednesday morning. Periods of heavy rain will be likely which could cause flash flooding. * Burn scars in the region will be most susceptible to flash flooding. People traveling on highway 160 across Wolf Creek Pass should be alert for flash flooding and rockslides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
971 WGUS65 KPUB 022044 FFAPUB Flood Watch National Weather Service Pueblo CO 244 PM MDT Tue Oct 2 2018 ...Subtropical moisture associated with the remnants of Hurricane Rosa will have the potential to bring heavy rain to the southwest mountains through tonight. .Subtropical moisture associated with the remnants of Hurricane Rosa will impact the southwest mountains through tonight. Rain, possibly heavy at times, will have the potential to cause flash flooding over the Eastern San Juan and La Garita Mountains. The best chance of heavy rain will be over the south and west facing slopes of the San Juan Mountain Range, and the heaviest rain is expected occur the rest of this afternoon and into the evening. COZ066-068-030445- /O.CON.KPUB.FF.A.0009.000000T0000Z-181003T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Including the cities of North Pass, Cumbres Pass, and Wolf Creek Pass 244 PM MDT Tue Oct 2 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of central Colorado and south central Colorado, including the following areas, in central Colorado, La Garita Mountains. In south central Colorado, Eastern San Juan Mountains. * Through late tonight * Moisture from the remnants of Hurricane Rosa will move over the region through tonight. Periods of heavy rain will be likely which could cause flash flooding. * Burn scars in the region will be most susceptible to flash flooding. People traveling on highway 160 across Wolf Creek Pass should be alert for flash flooding and rockslides. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Hodanish
294 WGUS65 KPUB 030318 FFAPUB Flood Watch National Weather Service Pueblo CO 918 PM MDT Tue Oct 2 2018 COZ066-068-030430- /O.CAN.KPUB.FF.A.0009.000000T0000Z-181003T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ La Garita Mountains Above 10000 Feet- Eastern San Juan Mountains Above 10000 Feet- Including the cities of North Pass, Cumbres Pass, and Wolf Creek Pass 918 PM MDT Tue Oct 2 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Colorado and south central Colorado has been cancelled. Infrared satellite imagery, radar imagery and high resolution model data show shower and thunderstorm activity winding down over the Desert Southwest. While a stronger storm may still be possible with locally heavy rainfall through Wednesday morning, the flash flood threat has diminished. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Oct 1, 11:21 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 1, 11:21 AM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1121 AM MDT Mon Oct 1 2018 .SHORT TERM...(Today and tonight) Issued at 347 AM MDT Mon Oct 1 2018 Current water vapor imagery and upper air analysis continues to indicate weak to moderate southwest flow aloft across the state, with one embedded short wave translating across the Northern Rockies as another wave is translating across the Great Basin at this time. Water vapor imagery is also indicating subtropical moisture embedded within the southwest flow aloft, though the main moisture plume associated with the remnants of Hurricane Rosa remain well south and west of the area across the California Baja and into the Desert SW. Regional radars indicating a few showers across Western Colorado with isolated to scattered showers associated with passing short wave moving northeast across Southeastern Wyoming at this time. Satellite imagery indicating high clouds streaming across the Rockies with surface observations indicating stratus and patchy fog across most of the Southeast Plains early this morning. Today and Tonight...Weak lee troughing across the Eastern Plains early this morning will give way to another weak boundary pushing south and west across the Plains, as the Northern Rockies wave continues to translate into the Northern High Plains. With that said, should see stratus diminishing from west to east across the Plains through the morning with weak downslope flow. However, with mid and high level clouds streaming across the area, as well as developing east to southeast low level upslope through the late morning and afternoon, latest models are indicating highs only warming into the mid 60s to mid 70s across much of the Plains, with highs possibly pushing into the lower 80s across Raton Mesa through the far southeast Plains along the New Mexico border. As for precipitation, should see isolated to scattered showers and storms developing across higher terrain along and west of the Continental Divide late this morning, with storms spreading north and east as increasing moisture and lift associated with the Great Basin embedded wave continues to translate into the Northern Rockies through the afternoon and evening. Should see a break in precipitation through the late evening, with increasing pops again across the Continental Divide early Tuesday morning, as moisture and the remnants of Rosa continues to translate north and east across the Desert SW. .LONG TERM...(Tuesday through Sunday) Issued at 347 AM MDT Mon Oct 1 2018 Moisture associated with the remnants of Rosa lifts northward out of AZ Tue, with rain and thunderstorms widespread along and west of the Continental Divide into early Wed morning. Swly mid level flow of around 20 kts suggests heaviest precip will occur over the San Juans, where total QPF of slightly over an inch is likely by Wed. La Garitas and Central Mountains will see lesser amounts as deeper moisture and best orographic lifts stays farther west, though a few favored spots high in the Sawatch Range could see up to a half inch as heavier convection moves through late Tue. Interior valleys and eastern mountains will see occasional spill- over convection, though rainfall these areas will generally be only a couple tenths. Suppose locations along the I-25 corridor could see some sprinkles/virga as deeper moisture brushes by Tue, though overall chances east of the mountains will be minor at best. Max temps Tue will be fairly warm area-wide despite increased cloud cover, as deep swly flow pushes warmer air into the state. While remnants of Rosa lift north of the area on Wed, ejecting wrn U.S. short wave and lingering moisture will interact to keep at least scattered convection in place over the mountains Wed/Thu, with perhaps some isolated precip lower elevations and on the plains as surface cold front drops back south through the area. Max temps Wed will remain warm ahead of the boundary, then begin to cool most locations on Thu as front moves through. Next significant upper wave then brushes by to the north of CO on Fri, bringing a chance of shra/tsra to the eastern mountains and plains, along with another cold front and slug of cooler air by early Sat morning. Deep western upper trough then forms over the weekend/early next week somewhere just west of the spine of the Rockies, bringing a chance for rain and high elevation snow to the area through the period. Numerous details still to be revealed on eventual track and strength of this system, and with many 00z models showing potential prolonged dry slot over sc/se CO, will keep forecast rather broad-brush and await further developments. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1059 AM MDT Mon Oct 1 2018 Moisture from the remnants of Hurricane Rosa will move over the TAF sites during the next 30+ hours. Periods of showers will be possible at times. However, at this time conditions should remain VFR at all taf sites except for the possibility of brief mvfr in isolated thundershowers. Winds will be relatively light. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Oct 1, 12:16 PM MDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1216 PM MDT Mon Oct 1 2018 COZ058>089-093>099-021830- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1216 PM MDT Mon Oct 1 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will be possible this afternoon and evening over and near the higher terrain, especially along the Continental Divide. The main threats from storms will be lightning and gusty winds of up to 40 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Subtropical moisture will spread across Colorado from Tuesday into Wednesday morning, leading to increasing chances for rain and thunderstorms over the mountains and interior valleys. The greatest chance for precipitation will remain over the higher terrain along and west of the Continental Divide, where locally heavy rainfall will be possible. Lightning and gusty winds will also be possible with any storms Tuesday and Tuesday night Cooler and unsettled weather will develop across the area from late Wednesday into the weekend, as a strong Pacific storm moves into the western U.S. This system will keep a chance of thunderstorms in the forecast through the period, along with possible snow accumulation over the higher mountain peaks during the weekend as colder air moves into the region. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed this afternoon or tonight. Hodanish
Nearby
Flash Flood Watches in Colorado, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.